Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 8, 2016, 4:38 PM CDT for Moultrie County, Piatt County, Illinois. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 8, 2016, 6:30 PM CDT
- In force
- 112 min
- Issued by
- NWS Lincoln, IL
Counties Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WWUS83 KILX 082138
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT MON AUG 8 2016
ILZ043-044-053>056-082330-
MOULTRIE-MACON-PIATT-DE WITT-DOUGLAS-COLES-
438 PM CDT MON AUG 8 2016
...FUNNEL CLOUDS SIGHTED OVER PARTS OF CENTRAL AND EAST CENTRAL
ILLINOIS...
AROUND 4:15 PM...OUR OFFICE RECEIVED MULTIPLE REPORTS OF FUNNEL
CLOUDS BEING SIGHTED OVER PARTS OF MACON...PIATT...MOULTRIE AND
DOUGLAS COUNTY THIS AFTERNOON.
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
&&
LAT...LON 4010 8867 3987 8847 3957 8817 3957 8846
3966 8881 4011 8909
$$
AUTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:31 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 2:31 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 231 PM CDT MON AUG 8 2016 .SHORT TERM...(This evening through Tuesday) ISSUED AT 231 PM CDT Mon Aug 8 2016 Surface ridge over the Great Lakes extending down into the Midwest is keeping the weather rather benign, with clouds from last nights storm complex keeping the temperatures in the mid 80s. Quiet trend to the weather expected to continue as light east/southeasterly winds remain in place. Models are not developing anything in the way of storms tonight, and are slowing the approach of anything to the SW through tomorrow. The slow general warming trend will continue tomorrow as the winds become more southerly behind the departing ridge, bringing the highs up to the upper 80s in the southern half of the state. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 231 PM CDT Mon Aug 8 2016 A broad mid to upper level ridge over the southeastern U.S. will expand Tuesday through Thursday bringing increasingly warm and moist southerly flow to central Illinois. As a result, expect highs to peak out around 90 degrees for Wednesday and Thursday with afternoon maximum heat index values around 100 degrees both days. With the increased humidity there will also be increased instability...especially toward southeast Illinois...resulting in a slight chance of thunderstorms as far north as I-72 Wednesday afternoon and chances from Effingham to Danville southward. Potential for thunderstorms looks to expand slightly northward for Thursday. There will be very little shear or lift so storms will have little severe potential and the main threat will be locally heavy rain. Storms will also diminish greatly overnight as they will be driven by daytime heating. Friday into Saturday...a cold front trailing a low moving out of the central Plains into the Great Lakes will push slowly southeastward across central and southeast Illinois. This will bring a good chance of thunderstorms...initially north/west of the Illinois River Thursday night then throughout central IL Friday/Friday night. 12Z models continue to advertise either consistent timing or a slowing trend so have incorporated likely PoPs into the Friday evening period from southwest to northeast IL as this looks as if it will be affected by a surface low tracking northeastward along the frontal boundary. Saturday...precip chances will translate southeastward with the progression of the frontal boundary and have likely PoPs from Effingham to Danville southward and chances to the north. Precip chances will diminish southeastward Saturday night and Sunday becoming confined east of I-57 by Sunday. As this cold front will be pushing into precipitable water values of 2 to 2.3 inches and overall pattern movement will be slow, there will be potential for locally heavy rain. Temperatures will also decrease behind the cold front. Very little decrease for Friday, but a steady drop in temperatures should result in highs in the low to mid 80s by Sunday and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1228 PM CDT Mon Aug 8 2016 Mid and high clouds dominate sat imagery, with a cu field taking shape west of IL River Valley. Expect that trend to continue for the afternoon hours...should remain in the SCT category, close to 4000 ft. Winds will be light, predominantly easterly...trending southeasterly overnight. Will be watching xover temps this afternoon for vis reduction potential towards dawn, but for now, too much of a spread to consider. VFR throughout. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...Onton AVIATION...HJS
Hazardous weather outlook, Aug 8, 3:01 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT MON AUG 8 2016 ILZ027>031-036>038-041>043-048-091100- DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- STARK-TAZEWELL-WOODFORD- 301 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY WITH HEAT INDEX VALUES APPROACHING 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH AN ISOLATED THUNDERSTORM WILL BE POSSIBLE WEDNESDAY AFTERNOON...IT APPEARS THE BETTER CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA THURSDAY AND CONTINUE INTO SATURDAY AS A COLD FRONT TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ040-044>047-049>057-061>063-066>068-071>073-091100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE- PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-VERMILION- 301 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY WITH HEAT INDEX VALUES APPROACHING 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO EARLY EVENING...IT APPEARS THE BETTER CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA THURSDAY AND CONTINUE INTO SATURDAY AS A COLD FRONT TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HJS
In the hours before
Special weather statement, Aug 8, 4:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT MON AUG 8 2016
ILZ043-044-053>056-082330-
MOULTRIE-MACON-PIATT-DE WITT-DOUGLAS-COLES-
438 PM CDT MON AUG 8 2016
...FUNNEL CLOUDS SIGHTED OVER PARTS OF CENTRAL AND EAST CENTRAL
ILLINOIS...
AROUND 4:15 PM...OUR OFFICE RECEIVED MULTIPLE REPORTS OF FUNNEL
CLOUDS BEING SIGHTED OVER PARTS OF MACON...PIATT...MOULTRIE AND
DOUGLAS COUNTY THIS AFTERNOON.
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
&&
LAT...LON 4010 8867 3987 8847 3957 8817 3957 8846
3966 8881 4011 8909
AUTENNearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.